Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 26, 2014, 06:07:44 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 631907
  • Total Topics: 47841
  • Online Today: 231
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 2
Guests: 177
Total: 179

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Shaky Hands/Tingling  (Read 5799 times)

0 Members and 1 Guest are viewing this topic.

Offline PeteNYNJ

  • Member
  • Posts: 979
  • When life gives you AIDS...make LemonAIDS!
    • Dance for Me, Puppets
Shaky Hands/Tingling
« on: June 07, 2006, 04:15:08 PM »
Hello everyone

I wanted to know if any of you experienced shaky hands and tingling early in your disease.  I noticed this for the last two weeks that my hands are shaky and I have tingly sensations in certain parts of my body (mainly my toe, scalp, and lip).  My last blood work I was at almost 800 tcells and a 19K viral load.  I dont take any meds regularly besides lexapro which I have been on for over 6months. 

Is this something to be worried about?  I have read about PML which of course has me nervous, but doesnt this usually appear in people with very low tcell counts?

Thanks
Pete

Offline Teresa

  • Member
  • Posts: 1,753
Re: Shaky Hands/Tingling
« Reply #1 on: June 07, 2006, 04:35:45 PM »
I noticed hubbys hands were really shaky about a month before we found out. They are still shaky and i have asked the dr about it but she didnt really say anything..just went on to a new topic. He goes back the 28th and i will bring it up again if hes still shakey. His CD4 was 85.

Teresa
Hubby HIV+ 5/5/06
CD4:320
  %: 26.7
 VL: <20
Atripla (started it 8/24/06)
 

Offline c69

  • Member
  • Posts: 31
Re: Shaky Hands/Tingling
« Reply #2 on: June 07, 2006, 05:01:36 PM »
Confused,
 Let me start off by saying I can only speak for myself as this disease is very personal. Having said that; Yes, your symptoms sound very familiar to me. The tingling (feet, hands, face,), the loss of sensitivity in your fingers and the shaking hands. With me it got worse as my T-cells went downhill, to the point where I had trouble with tying shoelaces and sticking my key into the doorlock. Also the pain got worse.

Now the good news.
As soon as I started meds the symptoms started to resolve and I am now at a point that I almost feel like before.

So, I think your symptoms are not strange and have good hope they will resolve as soon as you start meds. Don't start meds too soon however, your numbers look fine so you better tough it out and wait. Consult your doctor.
And don't worry about it too much. I guess it's part of the disease for some people.

Take Care
Meds since May 2006, Abacavir, Tenofovir, Reyataz & Norvir.

Offline water duck

  • Member
  • Posts: 397
Re: Shaky Hands/Tingling
« Reply #3 on: June 07, 2006, 05:21:23 PM »
Hi Peter,

Had tingling in certain parts of my body, yes, i was fighting the 'news' . I had since accepted it & now , things r back to normal.

Like c69 said : this disease is very personal, as well as psychological reactions.
.................better tough it out and wait.
It made me realized that when i let my head get screwed up, the rest follows !!
Good luck.

Siang

PS: venting your fears here helps

Offline Oceanbeach

  • Member
  • Posts: 3,565
Re: Shaky Hands/Tingling
« Reply #4 on: June 07, 2006, 06:26:01 PM »
Dear Pete,

Your symptoms resemble periferal  neuropathy a problem which I have experienced over the years and is treatable. In my case it is caused by the medications and the healing process is very slow.  Your symptoms also resembly MS, which is not HIV related.  I would recommend you make an appointment today with your ID doc because both of these possible problems are miserable and it may be something else, afterall, I am not in Medicine, I am only an Activist.  Have the best day
Michael   

Offline StrongGuy

  • Member
  • Posts: 492
Re: Shaky Hands/Tingling
« Reply #5 on: June 07, 2006, 06:44:07 PM »
Pete:

My experience.

Before I even started meds (and for about a year before I was diagnosed, yet likely infected), I started getting the tingly feelings in extremities and some stiffness in those areas. Lips too.

I chalked it up to my workouts and exercise regimen when a neurologist found everything normal. Then, when I was diagnosed with HIV, I brought it up with my ID doc during one of our evaluations and he says that he see this a lot, to varying degrees of severity, with his HIV patients -- even patients who aren't on meds.

Today I'm on meds and I still get the tinglies from time to time. I still bike ride daily and work out all the time and I am just used to it. It's just a very manageable annoyance for me.

That's just my experience and you should definitely talk to your doctor and see what he says.

Best,
Mikey  ;D  ;D  ;D  ;D
« Last Edit: June 07, 2006, 06:48:54 PM by StrongGuy »
"Get your medical advice from Doctors or medical professionals who you trust and know your history."

"Beware of the fortune teller doom and gloomers who seek to bring you down and are only looking for company, purpose and validation - not your best physical/mental interests."

"You know you all are saying that this is incurable. When the real thing you should be saying is it's not curable at the present time' because as we know, the great strides we've made in medicine." - Elizabeth Edwards

Offline allopathicholistic

  • Member
  • Posts: 3,258
Re: Shaky Hands/Tingling
« Reply #6 on: June 08, 2006, 01:54:11 PM »
If I grab something too hard it can give me unpleasant tingles in my fingers. Was never the case prior to this year. Oh well. I'll just handle things gently or normally I guess

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.